Is the burning in your stomach? That may signal an acid problem. Having some bile reflux up into the stomach is not at all uncommon post-GB removal. I don't know if the Welchol will help it or not, since it is supposed to just work in the intestines. I haven't met anyone else with that problem who has tried it. Some acidic things--like spaghetti sauce--will get to me on occasion and I just take an OTC acid reducer and that does the trick. You might try one to see if that fixes the burning and pain, because it's cheaper than the Welchol if you don't have insurance (and easier to come by, even if you do). You can even take Tums, which will give you an extra calcium boost too (although I would still take the supplements too so long as 1) you don't become constipated and 2) you're not taking more than 1800mg total per day).
If the burning is in the rear end, that's from bile acid in your stools and yes, the Welchol will absolutely help with it.
The stomach cramps may go away on their own after a while. I had two or three moderate phantom gall bladder attacks within a few months after mine got taken out, plus some instantaneous nausea and random pains, but it all died down over the course of a year (they were more frequent at first, then tapered off). Now I only get pain when I am having a bad spell of D, and then the pain is down in my intestines, not up in my stomach/GB area.